MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVFM07060
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned to the manufacturer for evaluation.The returned sample was found with used deployment mechanism and with undeployed stent.A force transmitting sheath was found broken inside the system which made a successful deployment impossible.In addition, the sheath was found kinked in the position of break but the relation of the kink to the break was not known which leads to confirmed result for break of a force transmitting piece of catheter leading to deployment failure.A process related issue could not be identified.In this case the lesion was pre dilated, and the vessel was not tortuous/ calcified.A 6f introducer sheath was in use for access.A damage was not reported.Therefore, the investigation is confirmed for the reported issues.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instruction for use state: 'examine the packaging and delivery system to determine whether there is any damage or whether the sterile barrier has been compromised.Do not use the device if any of these conditions are observed.', and 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated.' in regards to accessories the instruction for use state: '0.035 inch guidewire of appropriate length to allow safe delivery of the covered stent and removal of the delivery system.Introducer sheath with appropriate inner diameter'; the packaging pictograms indicate the use of a 0.035" guidewire, and a 8f introducer sheath.The instruction for use closely describes holding and handling of the system throughout deployment; in particular the instruction for use state: 'during covered stent release do not hold the 30 cm long distal catheter assembly segment as it must be free to move and slide into the white stability sheath.' under delivery system specific events that could be associated with clinical complications the instruction for use state: '(¿) failure to deploy (¿)'.(expiry date: 09/2022).
 
Event or Problem Description
It was reported that during a stent placement procedure in the cephalic vein, the stent allegedly failed to deploy.The procedure was completed using another device.There was no reported patient injury.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13591633
Report Number9681442-2022-00051
Device Sequence Number5819686
Product Code PFV
UDI-Device Identifier00801741106477
UDI-Public(01)00801741106477
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVFM07060
Device Catalogue NumberAVFM07060
Device Lot NumberANEW4156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown